Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello I believe I can help you with your concern over weaning off the paxil
Typically the weaning of schedule that you have for the paxil is not what I have seen with the psychiatrists I work with
Also you have taken the Paxil for a considerable long time and your body is dependent on it physically
What psychiatrists and myself have done for patients on paxil is to reduce the dosage in half per week.
So the first week for you would be 40mg (I suspect your physician kept you on the original dose to see how you adjusted to Vibryd). The second week you would go to 20mg, third week 10mg, fourth week 5mg, and the fifth week you would be off the paxil
Typically the withdrawal effects of Paxil are not as serious or severe when compared to the withdrawal effects of other medications (roughly 20 percent of individuals have withdrawal effects to the discontinuation of paxil)
Also are you using the generic version of paxil or the brand name version? The generic version has a shorter half life and thus are known to cause more withdrawal effects for individuals.
The withdrawal effects that you want to look out for regarding paxil are dizziness, sensory disturbances, anxiety, irritability/agitation, and symptoms that resemble the flu. The symptoms usually last for one to two weeks on average.
And I think the gradual increase of Vibryd is fine and should not effect you negatively at all.
It really depends on your body chemistry actually, if you are very sensitive to the paxil then you might have some withdrawal effects, but like I said only 20 percent of people get withdrawal effects when going off paxil cold turkey.
The upload of viibryd could negate any withdrawal effects you have from the paxil decrease because they are both SSRIs
That is a strong possibility and most likely what your doctor is thinking as well. The psychiatrists I work with and I tend to go on the conservative route and recommend a slower taper off method, but that is just our preference
There really is not wrong way to taper between your doctor's method and the method I mentioned because everyone's body chemistry is different. If you feel yourself having withdrawal effects, you can always slow the taper off method
I personally think you will not have any withdrawal effects from tapering off the paxil and increasing the dosage of viibryd because many studies believe that the side effects associated with paxil withdrawal is because of the increased serotonin. But since you are using viibryd there most likely will not be a significant increase of serotonin.
Viibryd is a relatively new SSRI designed for depression and anxiety, i believe it came on the market in 2011. I worked at a state hospital where I learned psychopharmacology so we did not prescribe Viibryd that often because when new medications come on the market, they are very expensive and a state hospital budget is not as high as we would like. But with patients I saw it used on, they loved it. They mostly complained about the weigh gain from other SSRIs like Paxil, but Viibryd seemed to work effectively for anxiety and depression and also did not have the side effect of weight gain.
Taking both is fine, often individuals are prescribed two antidepressants at the same time, so I see now worries about taking both. You said "The Pa/dr have me klapin if I do have a problem." What is klapin? Do you mean Klonopin?
Klonopin is fine if you are having trouble sleeping, but klonopin can be physically and psychologically addictive, which is why most physicians like it to be used at a low dose for a short term
I would use the melatonin first and if you are still not sleeping well then go to the klonopin as directed by your physician.
Anytime I am always glad to help
If you have any other questions or concerns please feel free to contact me anytime
I hope I provided you with excellent service today
I agree the klonopin should be only if you feel you really need it because of the physical and psychological dependence effects with it.
Anytime, always happy to help